Related Experiment Video
Updated: Apr 18, 2026

Using a 1064-nm Picosecond Neodymium-Doped Yttrium Aluminum Garnet Laser for Periorbital Hyperpigmentation
Published on: May 23, 2025
Diffuse hypopigmentation followed by hyperpigmentation in an african american woman with hemangiopericytoma treated
1Clinical Lecturer, Division of General Medicine, Department of Internal Medicine, University of Michigan Health System , Ann Arbor, MI, USA .
Abstract:
Dasatinib is a second-generation multi-target tyrosine kinase inhibitor (TKI) that has activity against many imatinib-resistant BCR-ABL mutant forms, Src, and c-Kit tyrosine kinases. While skin hypopigmentation is a well recognized adverse effect of first generation TKIs; it has rarely been reported with dasatinib. We report a unique case of diffuse cutaneous hypopigmentation induced by dasatinib followed by hyperpigmentation occurring in the same patient. A 52-year-old African American female with a history of metastatic hemangiopericytoma was initiated on dasatinib as part of a clinical trial. After 2 months of treatment, she developed generalized skin hypopigmentation. Within 1 month of discontinuing the drug, the patient's skin pigmentation returned to normal. However, she then developed diffuse skin hyperpigmentation over the next couple of months. The hyperpigmentation was self-limited, and eventually resolved after several months.
Related Concept Videos
Skin Cancer
Basal Cell Carcinoma (BCC): BCC is the most common type of skin cancer, accounting for about 80% of cases. It typically develops in...
Pigmentation
Melanin occurs in two primary forms: eumelanin that provides black and brown pigment and pheomelanin that provides red color. Dark-skinned individuals produce more melanin than those with pale...
Changes in Skin Color: Clinical Perspectives
Albinism
Albinism is a genetic disorder that affects (completely or partially) the coloring of skin, hair, and eyes. The defect is primarily...

